Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Apr 1, 2011, 3:47 PM MDT. It took effect at Apr 3, 2011, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 3:47 PM MDT (21:47 UTC)
- In effect from
- Apr 3, 2011, 11:00 AM MDT
- Expired
- Apr 2, 2011, 11:40 AM MDT
- In force
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS74 KEPZ 012147 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 347 PM MDT FRI APR 1 2011 ...STRONG WINDS AND BLOWING DUST TO RETURN TO THE AREA SUNDAY... .A STRONG TROUGH ALOFT AND SURFACE COLD FRONT WILL APPROACH NEW MEXICO ON SUNDAY. THIS COMBINATION WILL INCREASE WINDS SIGNIFICANTLY BY SUNDAY AFTERNOON AND ALSO CREATE BLOWING DUST. THE FRONT WILL BE EAST OF THE AREA BY LATE SUNDAY AFTERNOON OR EARLY EVENING...ALLOWING THE WINDS AND DUST TO GRADUALLY DIMINISH. NMZ022>025-030>032-TXZ055-056-020600- /O.NEW.KEPZ.HW.A.0002.110403T1700Z-110404T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 347 PM MDT FRI APR 1 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...SOUTHERN NEW MEXICO AND FAR WEST TEXAS * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH SOME GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE SUNDAY MORNING AND CONTINUE ALL AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH BY EARLY EVENING AFTER SUNSET AND THE FRONTAL PASSAGE. * VISIBILITY...ONE TO THREE MILES SUNDAY AFTERNOON WITH BLOWING DUST. LOCAL VISIBILITIES COULD DROP BELOW ONE MILE. LOWER VISIBILITIES MOSTLY FROM A LORDSBURG-LAS CRUCES-ALAMOGORDO LINE SOUTHWARD. * IMPACTS...DRIVING WILL BE DIFFICULT SUNDAY AFTERNOON AS VISIBILITIES WILL BE QUITE LOW WITH BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HEFNER
3 follow-up statements
991 WWUS74 KEPZ 020602 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1202 AM MDT SAT APR 2 2011 ...STRONG WINDS AND BLOWING DUST TO RETURN TO THE AREA SUNDAY... .A STRONG TROUGH ALOFT AND SURFACE COLD FRONT WILL APPROACH NEW MEXICO ON SUNDAY. THIS COMBINATION WILL INCREASE WINDS SIGNIFICANTLY BY SUNDAY AFTERNOON AND ALSO CREATE BLOWING DUST. THE FRONT WILL BE EAST OF THE AREA BY LATE SUNDAY AFTERNOON OR EARLY EVENING...ALLOWING THE WINDS AND DUST TO GRADUALLY DIMINISH. NMZ022>025-030>032-TXZ055-056-021230- /O.CON.KEPZ.HW.A.0002.110403T1700Z-110404T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1202 AM MDT SAT APR 2 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * LOCATION...SOUTHERN NEW MEXICO AND FAR WEST TEXAS * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH SOME GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE SUNDAY MORNING AND CONTINUE ALL AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH BY EARLY EVENING AFTER SUNSET AND THE FRONTAL PASSAGE. * VISIBILITY...ONE TO THREE MILES SUNDAY AFTERNOON WITH BLOWING DUST. LOCAL VISIBILITIES COULD DROP BELOW ONE MILE. LOWER VISIBILITIES MOSTLY FROM A LORDSBURG-LAS CRUCES-ALAMOGORDO LINE SOUTHWARD. * IMPACTS...DRIVING WILL BE DIFFICULT SUNDAY AFTERNOON AS VISIBILITIES WILL BE QUITE LOW WITH BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FAUSETT
272 WWUS74 KEPZ 021138 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 538 AM MDT SAT APR 2 2011 ...STRONG WINDS AND BLOWING DUST TO RETURN TO THE AREA SUNDAY... .A STRONG TROUGH ALOFT AND SURFACE COLD FRONT WILL APPROACH NEW MEXICO ON SUNDAY. THIS COMBINATION WILL INCREASE WINDS SIGNIFICANTLY BY SUNDAY AFTERNOON AND ALSO CREATE BLOWING DUST. THE FRONT WILL BE EAST OF THE AREA BY LATE SUNDAY AFTERNOON OR EARLY EVENING...ALLOWING THE WINDS AND DUST TO GRADUALLY DIMINISH. NMZ022>025-030>032-TXZ055-056-022200- /O.CON.KEPZ.HW.A.0002.110403T1700Z-110404T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 538 AM MDT SAT APR 2 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * LOCATION...SOUTHERN NEW MEXICO AND FAR WEST TEXAS * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH SOME GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE SUNDAY MORNING AND CONTINUE ALL AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH BY EARLY EVENING AFTER SUNSET AND THE FRONTAL PASSAGE. * VISIBILITY...ONE TO THREE MILES SUNDAY AFTERNOON WITH BLOWING DUST. LOCAL VISIBILITIES COULD DROP BELOW ONE MILE. LOWER VISIBILITIES MOSTLY FROM A LORDSBURG-LAS CRUCES-ALAMOGORDO LINE SOUTHWARD. * IMPACTS...DRIVING WILL BE DIFFICULT SUNDAY AFTERNOON AS VISIBILITIES WILL BE QUITE LOW WITH BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HEFNER
480 WWUS74 KEPZ 021740 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1140 AM MDT SAT APR 2 2011 ...HIGH WINDS AND BLOWING DUST SUNDAY... .A STRONG UPPER LEVEL TROUGH AND SURFACE COLD FRONT WILL MOVE ACROSS NEW MEXICO SUNDAY NIGHT. WINDS AHEAD OF THIS SYSTEM WILL INCREASE SIGNIFICANTLY BY SUNDAY AFTERNOON WITH AREAS OF BLOWING DUST. WINDS WILL GRADUALLY DIMINISH OVER MOST OF THE AREA SUNDAY EVENING...BUT WILL REMAIN STRONG AND GUSTY OVER EASTERN SLOPES INTO EARLY MONDAY MORNING. NMZ022>025-030>032-TXZ055-056-031300- /O.UPG.KEPZ.HW.A.0002.110403T1700Z-110404T0200Z/ /O.NEW.KEPZ.HW.W.0002.110403T1700Z-110404T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1140 AM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH. HIGHER PEAKS AND MOUNTAIN PASSES COULD HAVE GUSTS TO 70 MPH. * TIMING...WINDS WILL INCREASE LATE SUNDAY MORNING AND CONTINUE ALL AFTERNOON. THE WINDS WILL DIMINISH BELOW WARNING THRESHOLDS BY SUNDAY EVENING BUT WILL REMAIN STRONG AND GUSTY OVER EASTERN SLOPES INTO EARLY MONDAY MORNING. * VISIBILITY...ONE TO THREE MILES SUNDAY AFTERNOON WITH BLOWING DUST. LOCALLY LESS THAN HALF A MILE IN DUST PRONE AREAS...ESPECIALLY ALONG AND SOUTH OF I-10. * IMPACTS...DRIVING WILL BE HAZARDOUS SUNDAY AFTERNOON DUE TO STRONG CROSS WINDS AND AREAS OF LOW VISIBILITY. STRONG WINDS MAY CAUSE PROPERTY DAMAGE AND CAN BLOW DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 21 - PARK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Apr 1, 3:12 PM MDT, 35 minutes earlier.
Area forecast discussion, Apr 1, 3:12 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
312 PM MDT FRI APR 1 2011
.SYNOPSIS...
UPPER RIDGE OVER THE BORDERLAND ON SATURDAY WILL BRING SUNNY SKIES
AND LIKELY RECORD HIGH TEMPERATURES. THE VERY WARM TEMPERATURES WILL
END ON SUNDAY AS A PACIFIC FRONT MOVES THROUGH. VERY WINDY
CONDITIONS WILL DEVELOP WITH THIS FRONT. ALTHOUGH SUNDAY WILL STILL
BE WELL ABOVE NORMAL WITH TEMPERATURES...THE PASSAGE OF THE FRONT
AND THE WINDS ALOFT BECOMING MORE WESTERLY WILL USHER IN A WEEK OF
CONTINUED DRYNESS BUT WITH TEMPERATURES HOVERING ONLY SLIGHTLY ABOVE
NORMAL.
&&
.DISCUSSION...
INCOMING PACIFIC TROUGH HAS BUILT STRONG RIDGE AHEAD OF IT.
RIDGELINE THIS AFTERNOON EXTENDS FROM MEXICO UP THROUGH NEVADA. THE
RIDGE WILL CONTINUE DRIFTING EAST WITH THE AXIS OVER NEW MEXICO
SATURDAY. WITH PLENTY OF SUNSHINE...HIGH HEIGHTS AND VERY WARM H85
TEMPS...THE CWA SHOULD SEE MANY DAILY HIGH TEMPERATURE RECORDS FALL.
PACIFIC TROUGH MOVING IN ON SUNDAY WILL ALLOW WINDS TO INCREASE
SIGNIFICANTLY. STRONG LEE SIDE CYCLOGENESIS IN SOUTHEASTERN COLORADO
WILL CREATE A TIGHT GRADIENT. BELIEVE WINDS WILL BE SOLIDLY INTO
ADVISORY CATEGORY BUT COULD INCH UP TOWARDS HIGH WIND CRITERIA.
SINCE IT'S FRIDAY AFTERNOON...DECIDED TO GO WITH HIGH WIND WATCH FOR
THE CWA ON SUNDAY. UPPER TROUGH JUST TOO FAR NORTH WITH MOISTURE SO
DON'T EXPECT ANY SHOT AT SHOWERS.
FOR THE NEW WORK WEEK AHEAD...THE UPPER PATTERN SHOWS A MORE
WESTERLY FLOW WITH PROGRESSIVE FEATURES MOVING THROUGH. FOR THE MOST
PART THIS MEANS CONTINUED DRY WEATHER AND TEMPERATURES NOT AS
WARM...BUT STILL ABOUT 4-8 DEGREES ABOVE NORMAL. THE ONE EXCEPTION
WILL BE ON WEDNESDAY WHERE THE GFS IS SHOWING AN UPPER LOW MOVING
NORTHWARD FROM THE EASTERN PACIFIC IN A SPLIT FLOW AND OVER ARIZONA
WEDNESDAY MORNING. THIS COULD BRING A FEW SHOWERS TO THE AREA BUT
FOR NOW KEPT POPS BELOW 10%. TROUGH PASSAGES AGAIN ON FRIDAY AND
SATURDAY WILL BRING MORE WINDS TO THE CWA.
&&
.AVIATION...VALID 02/00Z-03/00Z.
VFR...P6SM FEW-SCT250 THRU THE PERIOD. LIGHT WINDS OVERNIGHT AND
SATURDAY MORNING...BECOMING NORTHWEST AT 12G22KT WITH GUSTS NEAR
30 KT SATURDAY AFTERNOON.
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT WILL BRING DRY AND VERY WARM WEATHER TOMORROW
AND SUNDAY WITH AFTERNOON TEMPERATURES 12 TO 18 DEGREES ABOVE
NORMAL. MOSTLY LIGHT WINDS THROUGH SATURDAY MORNING...THEN BECOMING
BREEZY SATURDAY AFTERNOON AS WEST WINDS ALOFT STRENGTHEN AND A LEE
SIDE TROUGH DEVELOPS OVER EASTERN NEW MEXICO. THE COMBINATION OF LOW
HUMIDITY...20-FOOT WINDS OF 20 MPH OR MORE...AND HIGH OR GREATER
FIRE DANGER RATINGS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS
SATURDAY AFTERNOON AND EVENING. MINIMUM HUMIDITY WILL REMAIN IN THE
SINGLE DIGITS AND LOW TEENS THROUGH THE WEEKEND IN THE LOWLANDS AND
IN THE HIGHER ELEVATIONS. AN APPROACHING UPPER LEVEL TROUGH WILL
BRING HIGH WINDS WITH AREAS OF BLOWING DUST SUNDAY...A HIGH WIND
WATCH IS IN EFFECT FOR SUNDAY AND CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. THAT UPPER LEVEL TROUGH AND AN ASSOCIATED COLD FRONT
WILL BRING WINDY AND COOLER WEATHER MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 56 90 61 86 55 / 0 0 0 0 0
SIERRA BLANCA TX 49 93 55 91 50 / 0 0 0 0 0
LAS CRUCES 52 89 54 85 49 / 0 0 0 0 0
ALAMOGORDO 53 89 54 86 46 / 0 0 0 0 0
CLOUDCROFT 43 70 42 63 33 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 51 86 48 81 45 / 0 0 0 0 0
SILVER CITY 48 82 47 73 37 / 0 0 0 0 0
DEMING 46 87 48 82 46 / 0 0 0 0 0
LORDSBURG 51 88 47 83 45 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR NMZ110>113.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NMZ110>113.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NMZ022>025-030>032.
TX...RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ055-056.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
TXZ055-056.
&&
HEFNER/PARKHazardous weather outlook, Apr 1, 6:00 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MDT FRI APR 1 2011 NMZ022>025-030>032-TXZ055-056-021200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RECORD HIGH TEMPERATURES EXPECTED ON SATURDAY. ON SUNDAY WE WILL SEE VERY STRONG WINDS WHICH WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS AND AREAS OF BLOWING DUST WHICH COULD MAKE DRIVING DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:42 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 6 hr |
| Apr 1, 12:25 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 8 hr |
| Apr 1, 12:25 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 32 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.